Alert archive / Georgia / Freeze Watches in 2011

Freeze Watch 2, NWS Atlanta, GA

October 29, 201119 counties in Georgia

NWS Atlanta, GA issued this freeze watch at Oct 29, 2011, 4:17 AM EDT for 19 counties in Georgia. It took effect at Oct 30, 2011, 2:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 29, 2011, 4:17 AM EDT (08:17 UTC)
In effect from
Oct 30, 2011, 2:00 AM EDT
Expired
Oct 29, 2011, 2:45 PM EDT
In force
Issued by
NWS Atlanta, GA

Counties Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 136 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2011-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2011-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

185 
WWUS72 KFFC 290817
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
417 AM EDT SAT OCT 29 2011


GAZ001>009-011>016-019>021-030-291630-
/O.NEW.KFFC.FZ.A.0002.111030T0600Z-111030T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
417 AM EDT SAT OCT 29 2011

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING. 

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...TEMPERATURES WILL FALL INTO THE LOWER 30S EARLY SUNDAY
  MORNING. THE FREEZE WATCH IS IN EFFECT FROM 2 AM TO 10 AM SUNDAY.

* IMPACTS...COLD SENSITIVE PLANTS...SHRUBS...AND TREES WILL BE
  SUSCEPTIBLE TO THE COLD TEMPERATURES EXPECTED TONIGHT AND MAY
  SUFFER DAMAGE IF LEFT UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS CONDITIONS ARE FAVORABLE FOR A FREEZE EVENT
IN AND CLOSE TO THE WATCH AREA. THOSE WITH
AGRICULTURAL INTERESTS IN THE WATCH AREA SHOULD MAKE
PREPARATIONS TO PROTECT SENSITIVE VEGETATION AND YOUNG TREES.

&&

$$
1 follow-up statement
269 
WWUS72 KFFC 291845
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
245 PM EDT SAT OCT 29 2011

GAZ001>009-011>016-019>021-030-300245-
/O.UPG.KFFC.FZ.A.0002.111030T0600Z-111030T1400Z/
/O.NEW.KFFC.FZ.W.0004.111030T0600Z-111030T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
245 PM EDT SAT OCT 29 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS UPGRADED THE
FREEZE WATCH TO A FREEZE WARNING FOR LATE TONIGHT THROUGH SUNDAY
MORNING. 

* TEMPERATURES...AROUND THE FREEZING MARK IN THE LOWER 30S.

* TIMING...FROM 200 AM TO 1000 AM EDT SUNDAY.

* IMPACTS...A LIGHT FREEZE WILL THREATEN OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST. THOSE
WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO
HARVEST OR PROTECT TENDER VEGETATION.

&&

16

$$

GAZ031-041-042-300245-
/O.NEW.KFFC.FZ.W.0004.111030T0600Z-111030T1400Z/
PAULDING-HARALSON-CARROLL-
INCLUDING THE CITY OF...CARROLLTON
245 PM EDT SAT OCT 29 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A 
FREEZE WARNING FOR LATE TONIGHT THROUGH SUNDAY MORNING.

* TEMPERATURES...AROUND THE FREEZING MARK IN THE LOWER 30S.

* TIMING...FROM 200 AM TO 1000 AM EDT SUNDAY.

* IMPACTS...A LIGHT FREEZE WILL THREATEN OUTDOOR PLANTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST. THOSE
WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO
HARVEST OR PROTECT TENDER VEGETATION.

&&

16

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze watch went out at Oct 29, 4:09 AM EDT, 8 minutes earlier.

Area forecast discussion, Oct 29, 4:09 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 AM EDT SAT OCT 29 2011

.SHORT TERM /TODAY THROUGH SUNDAY NIGHT/...
SURFACE LOW PRESSURE OVER EAST CENTRAL GA WILL EXIT THE CWA THIS
MORNING. SHOWERS ALONG THIS FRONT SHOULD END BEFORE NOON...SO HAVE
LEFT LOW POPS IN FOR THIS MORNING SOUTH AND EAST OF COLUMBUS TO
MACON. GUSTY NORTHWEST WINDS WITH COLD ADVECTION SHOULD KEEP MAX
TEMPERATURES IN THE 50S AND 60S...EVEN LOWER IN THE MOUNTAINS.
MAV/MET TEMPERATURES LOOK CLOSE AND HAVE MADE ONLY A FEW
ADJUSTMENTS. WINDS MAY STAY JUST BELOW ADVISORY CRITERIA...BUT
NEXT SHIFT WILL HAVE TO WATCH. MINS TONIGHT EXPECTED TO REACH THE
LOWER 30S OVER MUCH OF THE NORTHERN THIRD OF THE CWA. THERE MAY BE
SOME ISOLATED FREEZING TEMPERATURES IN OTHER AREAS AS WELL. FOR
NOW...A FREEZE WATCH HAS BEEN ISSUED FOR THE AREA NORTH OF ATLANTA
TO ATHENS. SUNNY AND A LITTLE WARMER ON SUNDAY AS HIGH PRESSURE
BUILDS EASTWARD.

.LONG TERM /MONDAY THROUGH FRIDAY/...
NEXT SHORT WAVE PASSES THROUGH THE OHIO VALLEY ON MONDAY. STILL
LOOKS LIKE THE MOISTURE WILL STAY TO OUR NORTH. ANOTHER SHORT WAVE
COMES THROUGH ON THURSDAY. THIS MAY HAVE ENOUGH MOISTURE FAR
ENOUGH SOUTH TO GIVE THE CWA A CHANCE OF SHOWERS. THE ECMWF IS
FARTHER SOUTH WITH THIS SYSTEM THAN THE GFS. SO FOR THIS RUN OF
MODELS...HAVE ADDED LOW POPS FOR NORTH AND WEST ON MONDAY.
OTHERWISE THE EXTENDED REMAINS DRY.

&&

AVIATION...
06Z UPDATE...
-SHRA IS COMING TO AN END AT ATL TAF SITES BUT WILL HOLD ON LONGER
AT OTHER SITES. CIGS ARE THE MAIN PROBLEM THIS MORNING. MAINLY IFR
CONDITIONS AT TAF SITES BUT SHOULD SEE CONDITIONS IMPROVE AROUND
DAY BREAK AND BEGIN TO CLEAR AROUND 13-15Z. SOME BR AT SITES BUT
SHOULD STAY AROUND 3SM OR ABOVE. AFTER SKIES CLEAR THIS
MORNING...WINDS WILL BECOME THE CHALLENGE AS GUSTS TO 25KTS ARE
EXPECTED THROUGHOUT THE DAY. WINDS WILL BE NW TO NNW TODAY.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM CONFIDENCE ON CIGS...VSBYS...AND TIMING OF CLEARING OF
CLOUDS. HIGH CONFIDENCE ON WIND.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          60  34  64  36 /   0   0   5  10
ATLANTA         58  38  62  41 /   0   0   5  10
BLAIRSVILLE     54  30  58  32 /   0   0   5  10
CARTERSVILLE    59  33  61  35 /   0   0   5  10
COLUMBUS        65  38  65  41 /   5   0   5  10
GAINESVILLE     57  37  59  40 /   0   0   5  10
MACON           66  34  66  38 /  10   0   5  10
ROME            59  30  64  33 /   0   0   5  10
PEACHTREE CITY  60  33  63  32 /   0   0   5  10
VIDALIA         69  43  66  48 /  20   0   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR THE
FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...
DADE...DAWSON...FANNIN...FLOYD...GILMER...GORDON...LUMPKIN...
MURRAY...PICKENS...POLK...TOWNS...UNION...WALKER...WHITE...
WHITFIELD.

&&

41
Hazardous weather outlook, Oct 28, 4:51 AM EDT, 23 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 AM EDT FRI OCT 28 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-290900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
451 AM EDT FRI OCT 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
A COLD FRONT ACROSS NORTH GEORGIA WILL GRADUALLY SINK INTO CENTRAL
GEORGIA TODAY...BRINGING RAIN AND COLDER TEMPERATURES TO THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 2:45 PM EDTFreeze WarningFFCBartow, Carroll, Catoosa, Chattooga, Cherokee, Dade and 16 more19 hr
Oct 29, 3:14 PM EDTFrost AdvisoryFFCBaldwin, Banks, Barrow, Bibb, Butts, Clarke and 46 more19 hr

Nearby

Freeze Watches in Georgia, 2011Every freeze watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.